Display Settings:

Format

Send to:

Choose Destination
Clin J Oncol Nurs. 2007 Jun;11(3):361-76.

Chemotherapy-induced peripheral neuropathy: a review and implications for oncology nursing practice.

Author information

  • Rush University Medical Center, Chicago, IL, USA. ritawickham@comcast.net

Abstract

Advances in supportive care have increased the likelihood that previously less common adverse effects of chemotherapy will be more evident. The incidence of chemotherapy-induced peripheral neuropathy (CIPN) is increasing because more neurotoxic drugs have been developed and because patients are living longer and receiving multiple chemotherapy regimens. This article reviews the anatomy of the peripheral nervous system, the proposed mechanisms of CIPN, and manifestations of CIPN from vinca alkaloids, taxanes, and platinum analogs. Major topics of this article are evidence-based data regarding symptom management, a review of medical management, and a synthesis of nursing care for patients at risk for or experiencing CIPN.

PMID:
17623621
[PubMed - indexed for MEDLINE]
PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Full text links

    Icon for MetaPress.com
    Loading ...
    Write to the Help Desk